MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION KIT; BIOPSY INSTRUMENT
Catalog Number 1816MSK
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 06/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 12/2026) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a liver biopsy procedure, the coaxial needle allegedly bent when the patient sat up.It was further reported that the patient allegedly experienced pneumothorax which was resolved using pneumothorax kit.Reportedly, the needle was removed using forceps.The current status of the patient is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one mission biopsy compatible coaxial in two segments and one trocar stylet were received for evaluation.During visual evaluation, a complete circumferential break was noted to the compatible coaxial cannula.The distal piece of the cannula was returned, and it was noted to be severely bent.Therefore, the investigation is confirmed for the reported bent as the coaxial cannula was noted to be bent and the investigation is confirmed for the identified break as the coaxial cannula was noted to be broken.A definitive root cause for the alleged needle bent issue and identified break issue was determined to be a procedural issue as the information provided by the complainant stated, "it was not the needle but due to the patient sitting up exactly the time the biopsy was taken".Labeling review: a review of the mission disposable core biopsy instrument instructions for use determined the product labeling documentation is adequate.Per the mission disposable core biopsy instrument instructions for use directions for use section are as follows; 1.Prepare site as required.Adequate anesthesia should be administered prior to incision of the skin.2.For ease of insertion, puncture the skin with a scalpel at the entry site.3.Verify the instrument is energized (cocked) by looking at the penetration depth indicator and confirming either a ¿10¿ or ¿20¿ is visible.4.With the inner stylet fully retracted, so that the sample notch is covered by the cannula, insert tip of needle to the point to be biopsied.Do not advance the inner stylet by pressing on the plunger until the instrument is in position.5.Press the plunger to advance the inner stylet (i.E., sample notch) into tissue.At the end of the advancement, the plunger will encounter a stop and the fire ready indicator will meet the device housing.See figure 4.With imaging, verify the sample notch is in the target area to be biopsied.6.Fire the cutting cannula by depressing the plunger past the fire ready indicator to capture the biopsy specimen in the sample notch.Note: unusual force applied to the stylet or unusual resistance against the stylet while extended out of the cannula may cause the stylet to bend at the specimen notch.A bent specimen notch may interfere with needle function.H10: d4 (expiration date: 12/2026), g3, h6 (device, method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MISSION KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19708814
Report Number2020394-2024-01004
Device Sequence Number14225506
Product Code KNW
UDI-Device Identifier00801741097065
UDI-Public(01)00801741097065
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1816MSK
Device Lot Number0001551186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale